Follow Us
https://www.thebody.com/author/conference-report-alvan-e-fisher

Latest by Alvan E. Fisher, M.D.

Promo Image
News

Treating HIV-Associated Weight Loss and Wasting

Fat redistribution syndrome was not the only topic at this conference. A variety of pharmacologic and nonpharmacologic interventions are useful in patients with HIV-associated weight loss and wasting. Dr. Mary Romeyn from San Francisco reported a stu...

Promo Image
News

HAART, Dyslipidemia, and Hyperglycemia

HAART has been associated with the frequent appearance of dyslipidemia -- elevated total and LDL cholesterol, decreased HDL cholesterol, elevated triglycerides -- as well as hyperglycemia leading to diabetes. Dr. Morris Shambelan from San Francisco s...

Promo Image
News

Quantifying Abnormalities Associated with Fat Redistribution Syndrome

Many reports attempted to quantify the types of abnormalities associated with fat redistribution syndrome. Dr. Norma Muurahainen of Serono Laboratories reported on a preliminary analysis of a detailed self-assessment questionnaire performed by 208 pa...

Promo Image
News

Growth Hormone (rhGH) and Fat Redistribution Syndrome

Several papers concerning growth hormone (rhGH) and fat redistribution syndrome were reported. Dr. Christine Wanke from Boston reported on improvement in fat redistribution syndrome in 10 patients treated with rhGH in an ongoing 12 week study. All su...

Promo Image
News

Treating Fat Redistribution Syndrome

Various treatments of fat redistribution syndrome-associated lipid disorders have been reported. A study from Paris showed moderate improvement in hypertriglyceridemia with dietary intervention comparable to that recommended for non-HIV associated hy...

Q&A: Ask the Experts

restlessness/insomnia with deca-durabolin

I have been prescribed deca-durabolin 200mg every two weeks and 200mg depo-testosterone cypionate every two weeks. I am into 5 days from my first injection and I am feeling restless and "electric" especially at night and I am sleeping poorly. My doc ...

Q&A: Ask the Experts

weight loss in hiv infection

Dr. Fisher, i have one question. weight loss is described as one of the symptoms of hiv infection. how sever is that weight loss and does it happen within a certain period of time? Thanks in advance.

Q&A: Ask the Experts

Requesting info about Oxandrin

Dear DR Alvan Fisher the reason for this message is that my brother is very sick and his M.D has told us that he could benefit from Oxandrin but this med is not available in my country. We have to bring it back from there. We have all the papers in o...

Q&A: Ask the Experts

Low sodium levels

My HIV doctor recntly informed me that I have low sodium levels. Can you tell me what this means in terms of my health. Should I be eating more salt? Thankyou

Q&A: Ask the Experts

Testosterone replacement therapy, irreversible?

My urologist has diagnosed me as having low testosterone (200-300) and prescribed a replacement therapy of 5mg per day via a transdermal patch. My question is if I start this therapy and decide to stop, will my testosterone levels return to their for...